Texas, 2013

Hail in Texas, July 12, 2013

July 12, 2013 · NWS LCH · 1 event in 1 county or zone

An isolated strong thunderstorm affects the Bevel Oaks area in Jefferson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An isolated strong thunderstorm affects the Bevel Oaks area in Jefferson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 12, 5:40 PM CST, 23 minutes earlier.

Area forecast discussion, Jul 12, 5:40 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
640 PM CDT FRI JUL 12 2013

.AVIATION...A BAND OF THUNDERSTORMS WILL BE MOVING THROUGH THE BPT
TERMINAL AREA OVER THE NEXT COUPLE OF HOURS WITH TEMPO IFR IN
TSTMS. OTHERWISE VFR AS THE FRONTAL BOUNDARY CONTINUES TO PUSH
SOUTH OF THE TERMINALS.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  93  74  92  75 /  20  10  20  20  20
KBPT  74  93  74  92  76 /  20  10  20  20  20
KAEX  68  93  70  92  72 /  10  10  10  20  20
KLFT  71  92  72  92  74 /  10  10  10  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 12, 4:30 AM CST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT FRI JUL 12 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
131030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
530 AM CDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF
HIGHWAYS 12 AND 190 WHILE FURTHER SOUTH SHOWERS AND THUNDERSTORMS
WILL BE MORE SCATTERED AS A WEAK COLD FRONT MOVES INTO THE AREA
TODAY. ORGANIZED SEVERE STORMS ARE NOT EXPECTED BUT A FEW STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

SHOWERS AND THUNDERSTORMS WILL END THIS EVENING AS DRIER AIR MOVES
INTO THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A DAILY CHANCE FOR SHOWERS OR THUNDERSTORMS THROUGH
MUCH OF THE PERIOD. WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT
EXPECTED...ALTHOUGH SOME STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-131030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
530 AM CDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO WATER LIGHTNING WITH BRIEFLY HIGHER WINDS AND
SEAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDELY SCATTERED TO SCATTERED MAINLY LATE NIGHT AND EARLY MORNING
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED...ALTHOUGH A FEW STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HIGHER
WINDS AND SEAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Special weather statement, Jul 12, 5:02 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT FRI JUL 12 2013

LAZ054-055-130000-
LOWER ST. MARTIN LA-ST. MARY LA-
602 PM CDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 700 PM CDT...

AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF PATTERSON MEMORIAL
AIRPORT...OR 5 MILES WEST OF BELLE RIVER...MOVING SOUTH AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PATTERSON MEMORIAL AIRPORT BY 625 PM...
  PATTERSON AND BAYOU VISTA BY 630 PM...
  ELLERSLIE BY 640 PM...
  BURNS POINT BY 650 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.

LAT...LON 2954 9127 2950 9126 2947 9129 2948 9135
      2951 9136 2951 9143 2954 9144 2951 9156
      2954 9154 2958 9155 2994 9138 2993 9130
      2952 9121

25

The radar

The Lake Charles radar (KLCH), 101 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
July 12, 6:03 PM CST to 6:11 PM CST
Where
Jefferson County, Bevil Oaks
Measured
0.88 in hail
Reported by
Public
Coordinates
30.150, -94.270

Nickel sized hail was reported in Bevel Oaks. The small hail lasted for about 8 minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460523.